Skip to content
Includes Expert Content
JANE NEWS FROM FRI./GYN Visit
avatar
smjpain posted:
So Jane I saw my GYN on friday and he is very very woried about me right now to start off he Examined me and said I was more swollen and red then the last exam he did a slide again and even after B.V treatment I still have B.V and he can't give me anything for it until I get of my antibiotics for another MRSA outbreak and I feel so bad right now it was lanced open on friday night in the ER and I am on Refempran 300mg 2 a day and Doxcycline 100 2 a day I StILL have severe burning cramping feeling when peeing and he said to call him monday morning to tell him how I am doing my discharge isn't really alot it is clear but is very fishy smelling that was on friday when he checked me out but know it is alot he also told me to tell him about that now I am having cramping feeling in my stomach I just feel sick I was in the ER thur,Fri,Sat and now I think I might have to go back because I think my MRSA infection the antibiotics are not working I just feel sick. What would you do if you were my ARNP the last MRSA outbreak was two years ago and they told me if I were to get another outbreak I would have to have IV meds but the Docs won't listen to me in the ER when I tell them how I FEEL
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear smjpain: Whoa, we must have missed one of your reports, as I don't remember another, recent diagnosis of MRSA requiring and incision/drainage procedure with a scalpel in the ER. Where was that abscess that was "lanced" on Friday?

It would not be uncommon if antibiotics for MRSA were not prescribed right away until a definite culture positive for MRSA was obtained. That MIGHT be why IV antibiotics were not immediately used. As you likely know, MRSA does not respond to multiple antibiotics so the hope is to avoid creating more drug resistant strains.

You have been taking many antibiotics (for BV, tooth abscess, possible UTI, etc.). Many antibiotics can prompt nausea--what to speak of any major infections creating a "sick feeling.".

Following up with your own GYN is your best option. You have shared that you trust him, and he has given you free access to him even when he is not on call. Your case sounds very complex and thus you can benefit from a MD who is willing to coordinate your care both in the office and via phone in the ER. When a patient has complex needs a MD who is aware of all prescriptions (antibiotics, pain meds, etc.) can be invaluable.

In Sympathy,
Jane
 
avatar
smjpain replied to Jane Harrison Hohner, RN, RNP's response:
Jane I have an apt. with my GYN on friday then monday I am going back to Iowa City to the Vulver Vaginal Disease Doc. She really wants to see me and see what is going on, especially possibly re-test my Lichens so possibly biopsy again.My Absess is under my left arm also over the weekend I had bloody diarha and am undergoing cultures for that. so far c-diff is negative and my Arm culture is growing major bacteria but not sure what yet hope to get results on that tommrow last night I had severe cramping in my stomach and moved to my right side. and also tooth is still very painful.
 
avatar
Jane Harrison Hohner, RN, RNP replied to smjpain's response:
Dear smjpain: Yikes we hope it is not C-diff. Yet given the number of antibiotics you have taken (especially if one was oral Clindamycin), C-diff has to be ruled out. Hope it just major disruption of normal gut flora.

I am SO glad that you are going back to the Vulvar-Vaginal Disease Clinic. Such specialty clinics often see the really uncommon conditions (eg fluconazole unresponsive strains of vaginal yeast). We will be anxious to hear what their verdict is about the vulvar-vaginal soreness and swelling. They can also give input about the concerns for vaginismus.

Keep us informed of your progress,

Yours,
Jane


Helpful Tips

irregular periods
am 21 yrs old & have had a fairly normal period since i was 10. i recently had a menstrual cycle for 9 days, while i also had a ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.